Alert archive / Utah / High Wind Watches in 2008
High Wind Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Jan 26, 2008, 4:27 AM MST. It took effect at Jan 27, 2008, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 4:27 AM MST (11:27 UTC)
- In effect from
- Jan 27, 2008, 6:00 AM MST
- Expired
- Jan 27, 2008, 3:31 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 261127 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 AM MST SAT JAN 26 2008 ...STRONG WINDS FOR UTAHS WESTERN VALLEYS SUNDAY THROUGH MONDAY... .A STRONG COLD FRONT WILL MOVE INTO NORTHWEST UTAH MONDAY MORNING. AHEAD OF THIS FRONT SOUTH WINDS WILL INCREASE OVER THE WESTERN VALLEYS OF UTAH. THE WINDS MAY REMAIN VERY STRONG AFTER THE FRONT PASSES THROUGH MUCH OF MONDAY...ESPECIALLY FOR THE SALT FLATS OF NORTHWEST UTAH. UTZ003-005-015-016-262100- /O.NEW.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 427 AM MST SAT JAN 26 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. THIS HIGH WIND WATCH IS FOR THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT FLATS...TOOELE...DELTA AND CEDAR CITY. STRONG SOUTHERLY WINDS WILL DEVELOP SUNDAY AHEAD OF A COLD FRONT EXPECTED TO REACH WESTERN UTAH MONDAY MORNING. THE WINDS MAY INCREASE TO DAMAGING LEVELS WITH GUSTS TO 60 MPH OR HIGHER BY MIDDAY SUNDAY THROUGH SUNDAY NIGHT. THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING AS A COLD FRONT MAKES ITS WAY THROUGH THE AREA. SEVERE CROSS-WINDS ARE LIKELY SUNDAY THROUGH MIDDAY MONDAY ON EAST TO WEST ORIENTED ROADS SUCH AS I-80 FROM SALT LAKE CITY TO WENDOVER AND ROUTE 6 WEST OF DELTA. TRAVEL WILL ALSO BE IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM CEDAR CITY TO THE FILLMORE AREA WITH CROSS-WINDS AND POTENTIAL BLOWING DUST. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) GIBSON
3 follow-up statements
000 WWUS75 KSLC 262119 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MST SAT JAN 26 2008 ...STRONG WINDS FOR UTAHS WESTERN VALLEYS SUNDAY THROUGH MONDAY... .A STRONG COLD FRONT WILL MOVE INTO THE WESTERN GREAT BASIN SUNDAY...THEN EAST INTO NORTHWEST UTAH BY EARLY MONDAY MORNING. AHEAD OF THIS FRONT SOUTH WINDS WILL INCREASE OVER THE WESTERN VALLEYS OF UTAH ON SUNDAY. THE WINDS WILL REMAIN STRONG BEHIND THE FRONT...ESPECIALLY FOR THE SALT FLATS OF NORTHWEST UTAH. UTZ003-005-015-016-270615- /O.CON.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 219 PM MST SAT JAN 26 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. THIS HIGH WIND WATCH IS FOR THE WESTERN VALLEYS OF UTAH FROM CEDAR CITY IN SOUTHWEST UTAH...NORTH TO THE SALT FLATS OF NORTHWEST UTAH. SOUTHERLY WINDS WILL DEVELOP SUNDAY MORNING AS A COLD FRONT MOVES INTO THE WESTERN GREAT BASIN. WINDS WILL BECOME STRONGER DURING THE DAY SUNDAY...WITH THE STRONGEST WINDS EXPECTED LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. WINDS MAY REACH DAMAGING LEVELS... WITH GUSTS TO 60 MPH OR HIGHER BY LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. THE WINDS WILL BEGIN TO DECREASE BEHIND THE COLD FRONT LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. SEVERE CROSS-WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH MONDAY MORNING ON EAST TO WEST ORIENTED ROADS SUCH AS I-80 FROM SALT LAKE CITY TO WENDOVER AND ROUTE 6 ACROSS WEST CENTRAL UTAH. TRAVEL WILL ALSO BE IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM CEDAR CITY THROUGH THE FILLMORE AREA WITH LOCALLY STRONG CROSS-WINDS AND AREAS OF BLOWING DUST AND ASH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 270431 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 PM MST SAT JAN 26 2008 ...STRONG WINDS FOR UTAHS WESTERN VALLEYS SUNDAY THROUGH MONDAY... UTZ003-005-015-016-271315- /O.CON.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 931 PM MST SAT JAN 26 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH MONDAY AFTERNOON. THIS HIGH WIND WATCH IS FOR THE WESTERN VALLEYS OF UTAH FROM CEDAR CITY IN SOUTHWEST UTAH...NORTH TO THE SALT FLATS OF NORTHWEST UTAH. SUSTAINED SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY EVENING. SOUTHERLY WINDS WILL DEVELOP SUNDAY MORNING AS A COLD FRONT APPROACHES THE GREAT BASIN. THESE WINDS WILL BECOME STRONGER DURING THE DAY SUNDAY...WITH THE STRONGEST WINDS EXPECTED LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AS THIS COLD FRONT SWEEPS THROUGH THE REGION MONDAY...WINDS WILL SWITCH TO THE NORTHWEST...BUT REMAIN STRONG INTO MONDAY AFTERNOON BEFORE DIMINISHING LATE. SEVERE CROSS-WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ALONG EAST TO WEST ORIENTED ROADS SUCH AS I-80 ACROSS NORTHWEST UTAH...AND ROUTE 6 ACROSS WEST CENTRAL UTAH. TRAVEL WILL ALSO BE IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM CEDAR CITY THROUGH THE FILLMORE AREA WITH LOCALLY STRONG CROSS- WINDS AND AREAS OF BLOWING DUST AND ASH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 271031 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 331 AM MST SUN JAN 27 2008 ...STRONG WINDS FOR UTAHS WESTERN VALLEYS TODAY THROUGH MONDAY... UTZ005-015-016-272000- /O.UPG.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/ /O.NEW.KSLC.HW.W.0004.080127T1900Z-080128T1900Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- 331 AM MST SUN JAN 27 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS FOR THE WESTERN VALLEYS OF UTAH FROM CEDAR CITY IN SOUTHWEST UTAH...NORTH TO THE SALT FLATS OF NORTHWEST UTAH. SUSTAINED SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY EVENING...SHIFTING TO NORTHWEST ON MONDAY. SOUTHERLY WINDS HAVE DEVELOPED THIS MORNING...WHICH WILL BECOME STRONGER BY THIS AFTERNOON...AND CONTINUE TO BE VERY STRONG THROUGH TONIGHT. THE WINDS WILL SHIFT TO NORTHWEST DURING THE DAY MONDAY AND WILL REMAIN STRONG THROUGH MIDDAY. THIS WARNING MAY NEED TO BE EXTENDED THROUGH MONDAY AFTERNOON IN SOME AREAS. SEVERE CROSS-WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ALONG EAST TO WEST ORIENTED ROADS SUCH AS I-80 ACROSS NORTHWEST UTAH...AND ROUTE 6 ACROSS WEST CENTRAL UTAH. TRAVEL WILL ALSO BE IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM CEDAR CITY THROUGH THE FILLMORE AREA WITH LOCALLY STRONG CROSS- WINDS AND AREAS OF BLOWING DUST AND ASH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ003-272000- /O.UPG.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/ /O.NEW.KSLC.HW.W.0004.080127T1900Z-080128T1300Z/ SALT LAKE AND TOOELE VALLEYS- 331 AM MST SUN JAN 27 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS FOR THE SALT LAKE AND TOOELE VALLEYS. SUSTAINED SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY EVENING. SOUTHERLY WINDS HAVE DEVELOPED IN THE AREA WITH GUSTS TO 50 MPH IN THE SOUTHERN TOOELE VALLEY. THE WINDS WILL FURTHER INCREASE TODAY AND CONTINUE VERY STRONG TONIGHT. SEVERE CROSS-WINDS WILL RESULT ON AREA ROADS AND DAMAGE IS POSSIBLE TO TREES AND POWER LINES. THE WINDS WILL SHIFT TO NORTHWEST MONDAY MORNING AND DECREASE AS SNOW DEVELOPS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) GIBSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jan 25, 9:13 PM MST, 7 hours 14 minutes earlier.
Area forecast discussion, Jan 25, 9:13 PM MST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MST FRI JAN 25 2008
.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT
THROUGH SATURDAY. A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE
REGION BEGINNING SATURDAY NIGHT...AND LASTING THROUGH MONDAY.
&&
.DISCUSSION...UPPER LOW OFF THE CA COAST RETROGRADING SLIGHTLY
THIS EVENING...WHICH IS ALLOWING SHORTWAVE RIDGING TO AMPLIFY
ACROSS THE GREAT BASIN. RESULTANT DOWNSTREAM SUBSIDENCE ACROSS
NORTHERN UT SHOULD END THREAT FOR SNOWFALL ACROSS THE HIGHER
TERRAIN AFTER MIDNIGHT. MAY SEE FOG DEVELOP ACROSS FAVORED
NORTHERN VALLEYS SUCH AS THE CACHE. AS SKIES CLEAR OUT LATER
TONIGHT CANT RULE OUT PATCH FOG DEVELOPING NEAR THE GSL LATE.
LITTLE CHANGE NOTED IN 18Z MODEL RUNS...OR 00Z NAM WITH RESPECT TO
SERIES OF SHORTWAVES FORECAST TO IMPACT THE REGION OVER THE
WEEKEND INTO EARLY NEXT WEEK. SHORTWAVE RIDGE TO MOVE EAST OF THE
AREA LATE SATURDAY AFTERNOON INTO SATURDAY EVENING...ALLOWING
STRONG SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION.
DEEP SURGE OF SUBTROPICAL MOISTURE FORECAST TO SPREAD ACROSS THE
DESERT SOUTHWEST SATURDAY NIGHT...AND INTO THE FORECAST AREA
SUNDAY AHEAD OF EJECTING UPPER LOW. HIGH SNOW LEVELS WILL KEEP
THIS PRECIP AS RAIN ACROSS MOST VALLEY LOCATIONS...WITH FLASH
FLOODING A DISTINCT POSSIBILITY ACROSS SLICKROCK/SLOT CANYONS OF
SOUTHERN UT.
SHORTWAVE TROUGH CURRENTLY OVER THE GULF OF AK PROGGED TO DROP
INTO THE REGION LATE IN THE WEEKEND...PUSHING A STRONG SURFACE
FRONT ACROSS THE AREA LATE SUNDAY NIGHT INTO MONDAY. BY LATE
MONDAY MOST MOUNTAIN LOCATIONS LIKELY TO RECEIVE SNOWFALL IN
EXCESS OF 2 FEET...WITH LOCAL 4 FOOT AMOUNTS POSSIBLE.
&&
.AVIATION...A SHALLOW INVERSION AT THE KSLC TERMINAL WILL KEEP IFR
VISIBILITIES THROUGHOUT MUCH OF THE NIGHT. VISIBILITIES WILL LIKELY
INCREASE TO MVFR FOR TEMPORARY PERIODS. THERE IS A 30 PERCENT CHANCE
VISIBILITIES WILL FALL TO NEAR 1/2SM IN FOG BETWEEN 10 AND 14Z
TOMORROW MORNING. PREVAILING CEILINGS ARE EXPECTED TO REMAIN ABOVE
6KFT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR UTZ007-
UTZ008-UTZ009-UTZ010-UTZ517-UTZ518.
WINTER STORM WATCH FROM 6 AM SUNDAY TO NOON MONDAY FOR UTZ006.
WY...NONE.
&&
SEAMAN/SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jan 25, 6:00 AM MST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MST FRI JAN 25 2008 UTZ001>016-019>021-517-518-WYZ021-261000- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MST FRI JAN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE TODAY FOR THE NORTHERN AND CENTRAL MOUNTAIN AREAS WITH AN OCCASIONAL FLURRY FOR THE NORTHERN AND WESTERN VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND MOIST PACIFIC STORM WILL BEGIN TO IMPACT THE OUTLOOK AREA SATURDAY NIGHT AND WILL PERSIST THROUGH MONDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO THE MOUNTAINS AND THE HIGHER VALLEYS ALONG WITH STRONG WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) GIBSON
In the hours before
Special weather statement, Jan 25, 10:31 PM MST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1031 PM MST FRI JAN 25 2008 UTZ001>016-019>021-517-518-WYZ021-261200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1031 PM MST FRI JAN 25 2008 ...STRONG STORM TO IMPACT THE REGION LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK... A STRONG STORM SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE ONSHORE SUNDAY. THIS SYSTEM WILL BE FOLLOWED BY A MUCH COLDER SYSTEM FROM THE GULF OF ALASKA LATE SUNDAY NIGHT INTO MONDAY. THE RESULT WILL BE HEAVY PRECIPITATION AND STRONG WINDS ACROSS MOST LOCATIONS SUNDAY AND MONDAY. MOISTURE WILL INCREASE RAPIDLY OVER THE AREA LATE SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM OFF THE CALIFORNIA COAST MOVES INLAND. INITIALLY SNOW LEVELS WILL BE QUITE HIGH...AND AS A RESULT PRECIPITATION ON SUNDAY WILL FALL AS RAIN ACROSS MOST VALLEY LOCATIONS...WITH HEAVY SNOW ACROSS THE HIGHER TERRAIN. HEAVY RAIN ACROSS SOUTHERN UTAH DURING THE DAY SUNDAY COULD CAUSE RAPID INCREASES IN RUNOFF THROUGH SLOT CANYONS AND NORMALLY DRY WASHES. ADDITIONALLY...STRONG AND GUSTY SOUTH WINDS WILL BECOME WIDESPREAD LATE SATURDAY NIGHT INTO THE DAY SUNDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS AND THE WESTERN VALLEYS FROM CEDAR CITY NORTH TO THE SALT FLATS. AS THIS COLDER STORM SYSTEM DROPS SOUTH INTO THE AREA LATE SUNDAY NIGHT INTO MONDAY...RAIN WILL QUICKLY CHANGE OVER TO SNOW ACROSS MOST VALLEY LOCATIONS. THIS SNOW WILL LIKELY BE HEAVY AT TIMES ALONG THE I-15 CORRIDOR FROM THE WASATCH FRONT SOUTH TO CEDAR CITY DURING THE DAY MONDAY. HEAVY SNOWS WILL ALSO CONTINUE ACROSS THE HIGHER TERRAIN DURING THIS TIME. RESIDENTS AND TRAVELERS SHOULD PREPARE FOR A STRONG WINTER STORM THAT WILL IMPACT UTAH AND SURROUNDING AREAS BEGINNING LATE SATURDAY NIGHT AND CONTINUE THROUGH MUCH OF MONDAY. STAY TUNED TO FURTHER STATEMENTS AND FORECASTS REGARDING THIS STORM AND PREPARE FOR POTENTIALLY SEVERE WINTER WEATHER LATE IN THE WEEKEND INTO EARLY NEXT WEEK. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:19 AM MST | Flash Flood Watch | SLC | 39 hr | |
| Jan 26, 3:29 PM MST | Winter Storm Warning | SLC | 55 hr |
Nearby
High Wind Watches in Utah, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.